CSN Login
Members Online: 25

Lidocaine Viscous

robswife87's picture
robswife87
Posts: 178
Joined: Mar 2013

Rob is in a severe amount of pain. He is taking only liquid Vicodin and it takes the edge off for about 2 hours. He just does not want to drink because it hurts so bad. 

This man was in tears today and he doesn't cry, ever. 

Wondering if anyone has used Lidocaine orally and did it help to numb enough to eat.

We will be asking tomorrow for different meds and about the Lidocaine.

Sandy

fishmanpa's picture
fishmanpa
Posts: 1113
Joined: Jan 2013

Get some ASAP! The stuff is awesome! A couple of tips to pass along. Do not use it and try to take pills. You can't feel them! Also, if you're producing a lot of phlegm from the rads, the heavy coating it puts inside your mouth only intensifies the feeling and nausea from it. 

"T" 

robswife87's picture
robswife87
Posts: 178
Joined: Mar 2013

I think he may have thrush that is causing this amount of pain. White patches on throat and tonsil area and tongue is covered in white thick junk. Guess we will see tomorrow. 

It just seems so early to have this kind of pain. Just ended second week. If this pain continues like this, I don't know if he can continue. This man can take pain and to see him cry because of it is breaking my heart.

Sandy

Sooner79's picture
Sooner79
Posts: 29
Joined: Jan 2012

Does he not have a feeding tube?  Many (most?) of us tried to tough it out without one only to end up getting one anyway. They are painless, simple and a necessity as far as I'm concerned. There's no reason to put up with any more pain than you have to. They gave me liquid morphine which worked well when I was in the most pain. See if that's an option. 

katenorwood
Posts: 1821
Joined: May 2012

I used the liquid lidocaine mixed with liquid benedryl and malox.  I recieved the proper amounts to mix from my oncology nurse.  I also used a liquid mophine for the pain.  Please question your medical staff about this asap as pain should be under control as much as possible.  Hope this helps a bit.   Katie

robswife87's picture
robswife87
Posts: 178
Joined: Mar 2013

so I will be getting anything and everything he needs. I think when they look in his mouth they will see the problem and want to fix it for him. 

He would not let me call today. He can be stubborn and I will let him have his way this time only. Next time I will be on the phone. Hoping there won't be a next time.

Sandy

KTeacher
Posts: 922
Joined: Jan 2011

I could only swish and spit, not swallow.  It will numb you enough to get some food in.  I still use it to get through dentist appointments.  Thrush, yuck, I had it through my first and second time around, didn't get it this time.

CivilMatt's picture
CivilMatt
Posts: 2918
Joined: May 2012

Sandy,

I was a big believer in Magic Mouth Wash; I went through a 6 pack of the stuff.  I would take it anytime I felt I needed relief.  I would swish it around in my mouth and then little at a time swallow it.

I would take some just prior to jumping under the covers to help get a jump on sleep (it would buy me at least 1 hour).  I would take some in the parking lot just before my rad session (also 1 Lorazapam).

I only took 2, 5, or 10 mls (max) at a time. I consider MMW to be one of my top 3 life savers in my battle.  I’ve never minded the taste as my taster had already checked-out.  Today, if I taste it, I can’t believe I ever tried it or liked it.

Because of the H&N cheer leaders I never quit drinking water or swallowing and even with a PEG (2 of them) I always drank one meal a day.

Your hubby needs to find what works for him (drugs, drinks, etc) and exploit them.

Matt

phrannie51's picture
phrannie51
Posts: 3679
Joined: Mar 2012

Viscous Lidocaine will sting....I used both during treatment, but keeping the thrush at bay brought the most relief, and made the other two meds usable.  I tried the topical thrush med, but didn't have great luck until I got Diflucan....hitting it from the inside out rather than hitting from the outside.  Hopefully this will help much of his pain.

If he starts dropping a whole bunch of weight, I'd start pressing that Dr. about a PEG tube. 

p

cureitall66's picture
cureitall66
Posts: 860
Joined: Aug 2012

Seems a tad bit early to have such pain, but I know everyone is different. By the sounds of your description, it sounds like a case of thrush. The doctors will address that immediately at his Chemo tx. We didn't notice the pain from the rads until about week 4-5, but then again maybe his is coming sooner. But that thrush is a problem....and don't be surprised if he gets it again throughout tx.

Tell him to hang in there...between you and me...he's going to be in much more pain during these upcoming weeks then he realizes. Try to keep him going strong and stay positive. Take the advice from the folks here. They were really helpful for us. When one thing doesn't work, there's always something else to try. And one day one thing can work and the next day it doesn't. Don't get discouraged. When he gets discouraged, remind him that they are saving his life with this tx and it will soon be over with. This is all completely doable......all the folks here went through it. Be sure to keep us updated as surely things will come up.

~C

robswife87's picture
robswife87
Posts: 178
Joined: Mar 2013

First appt this morning we had the NP take a look and sure enough a real good case of thrush. Diflucan, and magic mouthwash, lidocaine just to use on real sore spots and oxycodone when needed. 

During chemo they gave him some moriphine and he ate real food on the way home. They also put in 2 bags of fluids after chemo. Long day but he feels like a new man. 

Hopefully once we get the thruch under control he should be good for awhile.

Thanks for all the help with what to ask for today.

Sandy

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network